advertisement
Question
Posted by: Lee | 2010/03/26

Antidepressant side effects

Dear Doctor

I have struggled with dysthymia with MDD for about 25 years. I am always tired, have extreme fatigue, concentration, focus and memory problems, etc. (the usual symptoms). I have only ever found relief with tofranil after augmenting with lamictin. However, my hair fell out and I developed allergies. I have been on all the tricylics, parnate, wellbutrin, lithium, effexor and several SSRIs but all have had the problem of exacerbating the fatigue and tiredness though most of the other side effects were bearable.

I am currently on cymbalta with some relief but my concentration, focus and memory are even worse than normal. As a student I am not making it no matter how hard I try (currently averaging 13 hours per page and still do not know the work to exam level). Doctor, if the blurred vision, memory problems and other cognitive side effects have to do with anticholinergic effects why can a patient not take an acetylcholine agonist to counteract the antidepressant effect on acetylcholine?

Thank you for your time.
Lee

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Gosh, you really have been on a long journey, searching for the right combination of treatments to help your problems ! Sounds like a complex set of issues, and I hope you have got a primary or secondary opinion from one of the academics in the dept of psychiatry at your nearest medical school, as this is not a straight-forward situation.
As for your last question, I have never come across an effective AC agonist which would be helpful in this situation.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: jay | 2010/04/04

hi i am on m phone so have to be brief. I am inerested in the hair loss side effect. Did you ever suffer hair loss from ssris? Rgrds j

Reply to jay
Posted by: Lee | 2010/03/29

Dear Doctor

Thank you for responding. While I attend a great psychiatrist and psychotherapist, I am going to take you up on your advice and approach the local medical school, something I had not considered. While dysthymia is considered a mild form of depression I venture its long-term insidiousness nature and resultant destructive effects probably renders it the worst form.

Thank you again for your advice.
Lee

Reply to Lee
Posted by: cybershrink | 2010/03/27

Gosh, you really have been on a long journey, searching for the right combination of treatments to help your problems ! Sounds like a complex set of issues, and I hope you have got a primary or secondary opinion from one of the academics in the dept of psychiatry at your nearest medical school, as this is not a straight-forward situation.
As for your last question, I have never come across an effective AC agonist which would be helpful in this situation.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement